Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 512, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 11, 2018, 4:04 PM CDT for Blaine County, Caddo County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2018, 4:04 PM CDT (21:04 UTC)
- Expired
- Aug 11, 2018, 4:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Caddo County, OK
The radar
The Norman radar (KTLX), 104 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:41 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 11, 3:41 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Norman OK 341 PM CDT Sat Aug 11 2018 .DISCUSSION... The current batch of thunderstorms is expected to persist until about sunset, then become much more isolated through the evening. Then, as the weak cutoff upper low (currently located over New Mexico) starts to drift east/northeast tonight, rain chances will rise again after midnight. This low will move slowly east and northeast into early next week, helping drag more deep moisture north into Oklahoma and north Texas...and resulting in the highest rain chances of the forecast period. The low will move away on Wednesday, with drier air moving in behind it. After a brief respite from high rain chances, another upper low will drop into the Midwest from the northwest. Weak troughs circulating around this low will again bring chances for rain. With increased vertical wind shear and greater instability, there is some indication of a higher risk of severe storms in our southeast counties Monday and Tuesday afternoons and evenings. Otherwise, any severe weather should be brief and isolated, generally in the form of wind gusts. Because of the expected precipitation, afternoon temperatures should be mainly below the seasonal average. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 83 69 78 / 10 70 60 80 Hobart OK 67 86 68 84 / 20 60 60 60 Wichita Falls TX 71 84 70 84 / 30 70 70 80 Gage OK 64 86 64 84 / 10 30 30 60 Ponca City OK 69 88 69 79 / 10 40 40 70 Durant OK 69 86 70 82 / 40 70 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/23
Hazardous weather outlook, Aug 11, 12:13 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1213 PM CDT Sat Aug 11 2018 OKZ004>048-050>052-TXZ083>090-121100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1213 PM CDT Sat Aug 11 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to scattered thunderstorms are expected across most of the area this afternoon and early evening. While storms may occur anywhere in the region, the most likely area extends from southwest Oklahoma into central Oklahoma. Strong wind gusts will be possible in and near storms. The most likely time for strong storms is from about 2 pm through 7 pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will be possible through the period, with the greatest coverage of storms occurring Sunday and Monday. Severe storms are unlikely. .Heavy Rainfall and Flooding... An increasingly moist environment could support heavy rainfall rates with storms, particularly late Sunday through early Monday. Locations that experience multiple heavy rain-producing storms may experience flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 11, 3:20 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 320 PM CDT SAT AUG 11 2018 OKZ019-025-112045- Oklahoma OK-Logan OK- 320 PM CDT SAT AUG 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma and southwestern Logan Counties Until 345 PM CDT.... AT 319 PM CDT, a strong thunderstorm was located 7 miles north of Edmond, moving west at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Hail up to one-half inch diameter... LAT...LON 3583 9744 3569 9743 3562 9766 3584 9766 TIME...MOT...LOC 2019Z 92DEG 3KT 3576 9751 ..speg.
Special weather statement, Aug 11, 3:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 331 PM CDT SAT AUG 11 2018 OKZ016-112100- Custer OK- 331 PM CDT SAT AUG 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Custer County Until 400 PM CDT.... AT 328 PM CDT, a strong thunderstorm was located near Weatherford, moving west at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Hail up to one-half inch diameter... LAT...LON 3561 9864 3547 9863 3547 9887 3567 9886 TIME...MOT...LOC 2028Z 92DEG 3KT 3554 9872 ..speg.
Special weather statement, Aug 11, 3:40 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
340 PM CDT SAT AUG 11 2018
OKZ025-028-029-112115-
Oklahoma OK-Cleveland OK-McClain OK-
340 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Oklahoma...northwestern
Cleveland and northwestern McClain Counties Until 415 PM CDT....
AT 338 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, or about 5 miles west of Moore, moving southwest at 5
MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3515 9755 3525 9767 3538 9767 3542 9755
3535 9746
TIME...MOT...LOC 2038Z 45DEG 4KT 3535 9755
..speg.Special weather statement, Aug 11, 3:54 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
354 PM CDT SAT AUG 11 2018
OKZ018-112130-
Kingfisher OK-
354 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher County
Until 430 PM CDT....
AT 352 PM CDT, a strong thunderstorm was located 5 miles east of
Kingfisher, moving southwest at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to the size of nickels...
LAT...LON 3587 9769 3573 9776 3573 9796 3579 9808
3596 9788
TIME...MOT...LOC 2052Z 31DEG 7KT 3586 9784
..speg.Special weather statement, Aug 11, 3:56 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 PM CDT SAT AUG 11 2018
OKZ016-017-023-112130-
Caddo OK-Custer OK-Blaine OK-
356 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Caddo...east central
Custer and southwestern Blaine Counties Until 430 PM CDT....
AT 352 PM CDT, a strong thunderstorm was located near Hydro, moving
southwest at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to the size of nickels...
LAT...LON 3559 9876 3569 9860 3557 9842 3545 9862
3546 9862 3547 9863
TIME...MOT...LOC 2052Z 37DEG 4KT 3558 9857
..speg.Special weather statement, Aug 11, 4:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 400 PM CDT SAT AUG 11 2018 OKZ029-112130- Cleveland OK- 400 PM CDT SAT AUG 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR north central Cleveland County Until 430 PM CDT.... AT 357 PM CDT, a strong thunderstorm was located over southeastern Oklahoma City near Stanley Draper Lake, moving southwest at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... LAT...LON 3536 9731 3531 9725 3523 9733 3531 9742 TIME...MOT...LOC 2057Z 37DEG 4KT 3531 9733 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:12 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Aug 10, 7:29 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Aug 10, 7:32 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Aug 10, 7:36 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Aug 10, 7:38 PM CDT | Special Weather Statement | OUN | Kiowa | 37 min |
| Aug 10, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 52 min |
| Aug 10, 8:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Aug 10, 8:35 PM CDT | Special Weather Statement | OUN | Kiowa | 25 min |
| Aug 11, 1:28 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Aug 11, 1:40 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Aug 11, 1:56 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 11, 2:00 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 11, 2:31 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Aug 11, 2:34 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Aug 11, 2:51 PM CDT | Special Weather Statement | OUN | Logan | 24 min |
| Aug 11, 2:53 PM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Aug 11, 3:06 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 11, 3:08 PM CDT | Special Weather Statement | OUN | Logan | 22 min |
| Aug 11, 3:14 PM CDT | Special Weather Statement | OUN | Custer | 16 min |
| Aug 11, 3:15 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 60 min |
| Aug 11, 3:20 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Aug 11, 3:31 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Aug 11, 3:40 PM CDT | Special Weather Statement | OUN | Cleveland | 35 min |
| Aug 11, 3:54 PM CDT | Special Weather Statement | OUN | Kingfisher | 36 min |
| Aug 11, 3:56 PM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| Aug 11, 4:00 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Aug 11, 4:24 PM CDT | Special Weather Statement | OUN | Kingfisher | 36 min |
| Aug 11, 4:26 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Aug 11, 4:41 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer | 64 min |
| Aug 11, 4:47 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Aug 11, 4:52 PM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| Aug 11, 5:12 PM CDT | Special Weather Statement | OUN | Grady | 33 min |
| Aug 11, 5:19 PM CDT | Special Weather Statement | OUN | Jackson | 26 min |
| Aug 11, 5:37 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| Aug 11, 5:42 PM CDT | Special Weather Statement | OUN | Tillman | 33 min |
| Aug 11, 6:18 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.